Arkansas, 2017Flood in Arkansas, May 12 to 13, 2017
May 12 to 13, 2017 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to central Arkansas May 12, 2017.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to central Arkansas May 12, 2017.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 12, 7:03 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, May 12, 7:03 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
803 PM CDT Fri May 12 2017
.AVIATION...
For the 00Z TAFs...
Scattered showers and isolated thunderstorms are expected to
continue through 03Z across portions of central and southern
Arkansas. MVFR to lower VFR cigs are expected across central and
southern Arkansas through midnight. Drier air aloft is expected to
filter in behind the upper low and cause clouds to scatter out
overnight.
Just before sunrise...mostly clear skies are expected across the
state while light northerly winds will continue to bring drier air
across the state. Light winds and clear skies may allow for some
fog development across northern and central Arkansas early
Saturday morning. Only went with a mention of MVFR visibility
restrictions at this time as forecast soundings advertise a fairly
steep hydrolapse immediately above the nocturnal inversion. This
should promote enough dry air entrainment to prevent dense fog
development tomorrow morning.
After any morning fog clears out...VFR conditions are expected for
the remainder of the day on Saturday with mostly sunny skies in
place. Light northerly winds will likely veer around towards the
east by sunset.
Cavanaugh
&&
.PREV DISCUSSION...(ISSUED 255 PM CDT Fri May 12 2017
)
SHORT TERM...Tonight through Sunday
Upper low was centered ovr SWRN AR this aftn. Combo of aftn heating
and colder air aloft was creating an unstable environment for a good
amount of convection. The steep lapse rates have allowed for some
small hail to accompany some of the storms. Wl also see locally
heavy rainfall due to the slow movement of the activity.
The upr low is fcst to cont working sloly EWD acrs SRN AR early
tngt, eventually shifting away fm the state by Sat. Rainfall
coverage wl gradually diminish in areal coverage and intensity this
evening. Clouds wl decrease overnight as drier air/high pres blds
into the region fm the NW. Included some patchy fog late tngt for
parts of NWRN AR.
High pres wl bring much drier and pleasant conds to the Natural
State for the remainder of the weekend. Temps wl begin to moderate
by Sun as south winds return and high pressure aloft blds into the
region.
Long Term...Sunday Night through Friday
A ridge of high pressure will slowly shift from the middle of the
country to the southeast United States. The high will then park for
awhile, and will hold a storm system and front in the Plains.
The first half of the period will be dry and warm. Above average
temperatures are in the forecast. While the system to the west will
have a hard time getting here, ripples of energy will eject from the
system toward the mid-Mississippi Valley. This may trigger isolated
to scattered showers and thunderstorms by Wednesday, especially in
the northwest half of Arkansas.
The incoming storm system is rather large, and there will be plenty
of moisture available when it eventually gets here. Given this, we
may be looking at a heavy rain event as the period ends or just
after the period. The timing is in question due to the
aforementioned ridge.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...CAVANAUGH
Hazardous weather outlook, May 12, 2:14 AM CST, 18 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
314 AM CDT Fri May 12 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
314 AM CDT Fri May 12 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected to affect the region for
much of the day. Brief heavy rain, and dangerous lightning are
expected with the strongest storms. Thunderstorms are not expected
to reach severe levels.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
Dry and calm conditions will be seen over the weekend into early
next week. Chances for thunderstorms return to the forecast by
Wednesday and Thursday. However, the threat for severe weather
looks limited at this time this far out.
.Spotter Information Statement...
Spotter activation is not anticipated.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
55/62
In the hours before
Local storm report, May 12, 2:59 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 S ROSE BUD 35.29N 92.08W
05/11/2017 WHITE AR PUBLIC
DELAYED REPORT WIND DAMAGE WAS REPORTED AT A RESIDENCE
IN THE TOWN OF ROMANCE. THE RESIDENCE WAS SHIFTED AROUND
ON ITS ELEVATED FOUNDATION. THERE WAS ALSO DAMAGE TO
TREES AND OUTBUILDINGS CARPORTS IN THE SAME GENERAL
AREA.
&&
EVENT NUMBER LZK1700181
CAVANAUGHLocal storm report, May 12, 4:33 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
533 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD JACKSONVILLE 34.87N 92.11W
05/12/2017 PULASKI AR LAW ENFORCEMENT
FLOODING WAS OBSERVED NEAR THE 900 BLOCK OF HIGHWAY 161
IN JACKSONVILLE. FLOODING WAS ONGOING AT THE TIME OF THE
PHONE CALL.
&&
EVENT NUMBER LZK1700182
CAVANAUGHSpecial weather statement, May 12, 4:43 PM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
543 PM CDT FRI MAY 12 2017
ARZ069-122330-
Drew AR-
543 PM CDT FRI MAY 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DREW COUNTY UNTIL
630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ladelle, or 13 miles north of Hamburg, moving north at 10 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ladelle... Prairie Grove...
Jerome... Lacey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3350 9187 3352 9166 3348 9146 3341 9145
3339 9146 3339 9184
TIME...MOT...LOC 2242Z 165DEG 7KT 3342 9175
CavanaughSpecial weather statement, May 12, 4:59 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
559 PM CDT FRI MAY 12 2017
ARZ057-065-122345-
Desha AR-Arkansas AR-
559 PM CDT FRI MAY 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DESHA...EASTERN
LINCOLN AND SOUTH CENTRAL ARKANSAS COUNTIES UNTIL 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Merrisach Lake, or 8 miles northeast of Dumas,
moving south at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dumas... Mitchellville...
Watson... Yancopin...
Merrisach Lake... Kelso...
Arkansas Post... Morgan Point Recreation Area...
Pendleton... Pickens in Desha County...
Reedville...
LAT...LON 3379 9144 3385 9150 3393 9152 3397 9150
3398 9146 3401 9145 3400 9142 3403 9143
3406 9140 3409 9133 3402 9122 3380 9120
TIME...MOT...LOC 2259Z 007DEG 11KT 3396 9137
CavanaughSpecial weather statement, May 12, 5:58 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
658 PM CDT FRI MAY 12 2017
ARZ065-130045-
Desha AR-
658 PM CDT FRI MAY 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESHA COUNTY UNTIL
745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rohwer, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rohwer... Arkansas City...
Tillar... Lucca Landing...
McGehee... Jersey Point...
Kelso... Masonville...
McArthur... Halley...
LAT...LON 3366 9109 3371 9116 3370 9122 3367 9123
3365 9116 3360 9113 3356 9124 3352 9125
3354 9134 3352 9135 3356 9135 3357 9145
3376 9144 3389 9122 3378 9109 3377 9115
3373 9115 3371 9112 3372 9106 3368 9103
TIME...MOT...LOC 2358Z 336DEG 14KT 3373 9127
CavanaughFlood, Perry
- When
- May 12, 8:30 PM CST to May 13, 8:07 PM CST
- Where
- Perry County, 1.93 mi SW of Houston to 1.43 mi SW of Houston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.014, -92.728
Heavy rain caused flooding in mid May on the Fouche LaFave River at Houston.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, May 12, 2017$130,000 · 1 in hail · 4 events
- Tornadoes and Hail in Louisiana, May 12, 20172 injured · $10,000 · EF1 · 17 events
- Damaging Winds in Alabama, May 12, 2017$49,000 · 61 kt wind · 4 events
- Tornado in Louisiana, May 12, 2017$15,000 · EF1 · 1 event
- Flooding in West Virginia, May 12, 2017$43,000 · 3 events
- Tornado and Hail in Tennessee, May 12, 2017EF0 · 9 events
- Damaging Winds in Florida, May 12, 2017$5,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, May 12, 20171 in hail · 8 events
- High Wind in Idaho, May 12, 2017$100 · 56 kt wind · 5 events
- Hail and Damaging Wind in South Carolina, May 12, 201750 kt wind · 2 events
- Heavy Rain in Hawaii, May 12, 20171 event
- Damaging Wind in Mississippi, May 12, 2017$5,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704405.